Jump to content

Rash, Ulcer, Itching Throat--Reaction to new med??


Poohbear
 Share

Recommended Posts

Well, I started taking a new med about a week ago. My first symptom was itching on the roof of my mouth and then spread to my tongue. I cut back on the dosage and still had the symptom so I stopped taking it for a couple of days and then started it back up again. I saw my cardio. on Friday and he said that since it wasn't a typical symptom or side effect to continue with the medication. We did discuss maybe switching to the brand name since maybe I was reacting to a filler in the generic.

So, I went back to taking the prescribed dose. Saturday was okay. Sunday I noticed my arms were trying to develop a rash but I didn't think much of it. This morning I woke up and my arms and chest have a rash, I have two ulcers in my mouth, my throat itches and it feels like the back of my eyeballs itch. Occasionally I also hear a wheezing in my breath.

I called my cardio's office & they said, "Someone will call you back by the end of the day" (I'm thinking I'm too miserable to wait that long). I then called my PCP who worked me in at noon. I'm also starting to get a headache.

I guess it could be some weird virus but I suspect the med.

I'm not used to reactions like this. Has anyone else had anything like this to medications?

Link to comment
Share on other sites

Yes I have. I always have lots of Hydroxyzine, Allegra, Benadryl just in case. The one major point of concern is if you are having your breathing affected, thats a go directly to somewhere PCP maybe......

Thats how my mastocytosis started. Let me know how it Works out Miriam

ROAR LIONS ROAR

Edited by Miriam Poorman-Knox
Link to comment
Share on other sites

Do Not take any more pills and get yourself to a doctor...drug allergies should be taken seriously. If you live on the east coast or something, I'm guessing you've already gone, but if you have a long time to wait, I'd go to an urgent care. Anytime you have wheezing with a drug reaction, it should be addressed right away. Let us know how it goes, morgan

Link to comment
Share on other sites

Well...I went to my PCP who clearly doesn't feel comfortable treating me. But, my cardiologist is out of town this week so she's trying to do something for me in the interim. She said it does appear to be a reaction from the medication and took me off of it and told me to go back on the old med I was on and follow up with my cardiologist next week.

She also wrote me a prescription for an epi pen since I have allergies to other things which will give me some peace of mind "just in case".

She said the only way to know is to go off the med. If the rash and symptoms go away then it is most likely the med, if it doesn't go away she said to call her because it means it's something else.

I guess time will tell. It would be my luck that the first choice of meds vanderbilt suggested would be something I turn out to be allergic to. Sorry guys....I know I'm not the only one with this!!! I know you all understand the level of frustration I feel.

Link to comment
Share on other sites

Guest Julia59

Poohbear,

I wanted to send you a hug---------------I know how frustrated you must feel. I don't think any of this is fair---and I have been on and off my soap box more then some people like.

I'm just so dang tired of the ignorance, and from educated people---or so I thought.....

I'm assuming a medical degree would help---but apparently not. It turns out that we know more then most of our Docs. Then you finally get to Vanderbilt, get someone who understands this, and then you might not be able to tolerate the meds to help you feel better.

I hope you have some luck with your cardiologist----will he/she confer with Vanderbilt and help you?

I want to see you feel better---enough is enough................

HUGS

Julie :0)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...